Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Stomach pain, diarrhea, dry cough, back pain, excessive sleeping. History of IBS, salmonella typhoid fever. Should I be concerned?

Hi, I am a 26 year old female, with a poor medical history from beginning of 2012. Starting with an ankle sprain which turned out to be a linear fracture , to getting widespread joint pains with fever, I was misdiagnosed with SLE and RA, finally correctly diagnosed with Salmonella Typhoid fever . I was cured from that but all the incorrect medications caused me to have IBS. The latest after IBS, I was diagnosed with an Intestinal Yeast infection in August. I tried to follow the SIBO diet, which caused relief temporarily. My major areas of discomfort are occasional stomachache( which worsens due to starvation/certain food intake), high fluctuations in appetite, consistent diarrhea, recently consistent dry cough, back pain and excessive sleeping since past 2 weeks. Please advice if IBS/the infection could be related to these or I should be concerned and take any other steps towards recovery. Thank you!!
Asked On : Tue, 27 Nov 2012
Answers:  1 Views:  72
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
Hi there,

Thanks for your query.

Apart from IBS, there are few other possibilities that need to be considered by your treating doctor :-

* Food Allergies or intolerance (as you have mentioned that certain foods aggravate the symptoms) :- such as

- Lactose Intolerance :- intolerance to milk and milk products;

- Gluten intolerance :- intolerance to wheat, rye, barley and their products.

* Allergy to certain foods, such as, eggs, soya products, shellfish, such as shrimp, crayfish, lobster, and crab; nuts from trees, such as walnuts; and peanuts, tomatoes, monosodium glutamate (ajinomoto), wines.

- Psychological problems, such as, mental stress and anxiety, with or without associated depression

* H.pylori infection of the stomach and intestine

* C.difficile infection- which is usually hospital-acquired, particularly as you had been admitted to the hospital.

If I had been your treating doctor, I would have recommended the following course of action :-

(a) An empirical 2 weeks' course of anti-H.pylori therapy; followed by 3-6 months of anti-acid drugs, plus monthly deworming course. --->

(b) If you have mental stress/persistent anxiety, a long-term course of anti-depressant + anti-anxiety drug combination will give excellent results. incidentally, IBS too gets aggravated by mental stress and anxiety.

(c) If you think it is mostly due to certain foods, maintain a diary of the foods which cause aggravation of symptoms; eliminate them from your diet, one by one and see the response. Elimination of the culprit food will improve the symptoms.

Consult your doctor and apprise him of my opinion. I am certain that he agree with me, order required tests, and- based on the reports- will prescribe suitable treatment as advised.

If you find my response helpful and informative, do not forget an “excellent” rating to my answer, to encourage all doctors- engaged in social service- to render sound advice to the FREE queries.

Fond regards and have a nice day

Dr. Rakesh Karanwal
Answered: Sun, 17 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor